Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Entropy-cost inequalities for diffusion semigroups with curvature unbounded below


Author: Feng-Yu Wang
Journal: Proc. Amer. Math. Soc. 136 (2008), 3331-3338
MSC (2000): Primary 58G32, 60J60
DOI: https://doi.org/10.1090/S0002-9939-08-09237-X
Published electronically: May 5, 2008
MathSciNet review: 2407100
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The weighted log-Sobolev inequality and the entropy-cost inequality are established for a class of diffusion semigroups with curvature unbounded below. Concrete examples are presented to illustrate the main results.


References [Enhancements On Off] (What's this?)

  • 1. M. Arnaudon, A. Thalmaier and F.-Y. Wang, Harnack inequality and heat kernel estimate on manifolds with curvature unbounded below, Bull. Sci. Math. 130(2006), 223-233. MR 2215664 (2007i:58032)
  • 2. D. Bakry, On Sobolev and logarithmic Sobolev inequalities for Markov semigroups, ``New Trends in Stochastic Analysis'' (Editors: K. D. Elworthy, S. Kusuoka, I. Shigekawa), Singapore: World Scientific, 1997. MR 1654503 (99m:60110)
  • 3. D. Bakry and M. Emery, Hypercontractivité de semi-groupes de diffusion, C. R. Acad. Sci. Paris. Sér. I Math. 299(1984), 775-778. MR 772092 (86f:60097)
  • 4. S. G. Bobkov, I. Gentil and M. Ledoux, Hypercontractivity of Hamilton-Jacobi equations, J. Math. Pures Appl. 80(2001), 669-696. MR 1846020 (2003b:47073)
  • 5. J. Cheeger and D. G. Ebin, Comparison Theorems in Riemannian Geometry, Amsterdam: North-Holland, 1975. MR 0458335 (56:16538)
  • 6. M.-F. Chen and F.-Y. Wang, Estimation of spectral gap for elliptic operators, Trans. Amer. Math. Soc. 349(1997), 1239-1267. MR 1401516 (97h:35175)
  • 7. J. D. Deuschel and D. W. Stroock, Hypercontractivity and spectral gap of symmetric diffusion with applications to stochastic Ising models, J. Funct. Anal. 92(1990), 30-48. MR 1064685 (91j:58174)
  • 8. K. D. Elworthy and X.-M. Li, Formulae for the derivatives of heat semigroups, J. Funct. Anal. 125(1994), 252-286. MR 1297021 (95j:60087)
  • 9. W. S. Kendall, The radial part of Brownian motion on a manifold: a semimartingale property, Ann. Probab. 15(1987), no. 4, 1491-1500. MR 905343 (88k:60151)
  • 10. M.-K. von Renesse and K.-T. Sturm, Transportation inequalities, gradient estimates, entropy and Ricci curvature, Comm. Pure Appl. Math. 58(2005), 923-940. MR 2142879 (2006j:53048)
  • 11. M. Röckner and F.-Y. Wang, Supercontractivity and ultracontractivity for (non-symmetric) diffusion semigroups on manifolds, Forum Math. 15(2003), 893-921. MR 2010284 (2005b:58059)
  • 12. F.-Y. Wang, Logarithmic Sobolev inequalities on noncompact Riemannian manifolds, Probability Theory Relat. Fields 109(1997), 417-424. MR 1481127 (98i:58253)
  • 13. F.-Y. Wang, Harnack inequalities for log-Sobolev functions and estimates of log-Sobolev constants, Ann. Probab. 27(1999), 653-663. MR 1698947 (2000i:58067)
  • 14. F.-Y. Wang, Equivalence of dimension-free Harnack inequality and curvature condition, Int. Equat. Operator Theory 48(2004), 547-552. MR 2047597 (2004m:58061)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 58G32, 60J60

Retrieve articles in all journals with MSC (2000): 58G32, 60J60


Additional Information

Feng-Yu Wang
Affiliation: School of Mathematical Sciences, Beijing Normal University, Beijing 100875, People’s Republic of China – and – Department of Mathematics, Swansea University, SA2 8PP, Wales, United Kingdom
Email: wangfy@bnu.edu.cn, F.Y.Wang@swansea.ac.uk

DOI: https://doi.org/10.1090/S0002-9939-08-09237-X
Keywords: Curvature, diffusion semigroup, entropy-cost inequality, log-Sobolev inequality.
Received by editor(s): August 15, 2006
Received by editor(s) in revised form: April 12, 2007
Published electronically: May 5, 2008
Additional Notes: This work was supported in part by the Creative Research Group Fund of the National Natural Science Foundation of China (No. 10121101) and RFDP(20040027009).
Communicated by: Richard C. Bradley
Article copyright: © Copyright 2008 American Mathematical Society

American Mathematical Society